Pink fentanyl has been found in street drugs in Vernon. (Interior Health photo)

Pink fentanyl has been found in street drugs in Vernon. (Interior Health photo)

Two drug alerts issued in Vernon

Pink fentanyl and purple down discovered, both may not be responsive to Naloxone

Two drug alerts have been issued in the Vernon area.

Interior Health is warning the public of pink fentanyl, sold as fentanyl, reportedly being distributed in the area. The drug was tested at the Vernon Overdose Prevention Site. It contains caffeine, etizolam and fentanyl.

The health authority warns there is a high risk of prolonged sedation and those under the influence may not respond to Naloxone.

“Continue to give breaths and seek medical attention,” the drug alert reads.

A second alert, of purple down, sold as fentanyl, was also issued Jan. 8, 2021. The drug contains caffeine, mannitol, fentanyl and amb-fub (a synthetic cannaboid). A positive benzo strip was also found.

“High risk of overdose with prolonged sedation or other side effects the synthetic cannabinoid such as hallucinations or agitation,” Interior Health warns.

Those under the influence may not respond to naloxone or may present as an atypical overdose.

Interior Health warns those using drugs to reduce their risk by getting their drugs checked and to not use alone or ask someone to check on them.

“If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose.”

Drug checking is available at the OPS (3306A 32nd Ave.) and the Cammy LaFleur Street Outreach.

There were also four other drug alerts issued in Kamloops for:

  • purple granules
  • brown pebble substance
  • white powder
  • blue grey pebble

An alert was issued in Penticton Jan. 5 of a light green chunky substance.

READ MORE: Electric blue fentanyl sparks drug alert in Vernon

READ MORE: Purple down in Vernon causing seizures, ODs: Interior Health warns


@VernonNews
jennifer@vernonmorningstar.com

Like us on Facebook and follow us on Twitter.

B.C. overdosesDrugsfentanyloverdose crisisstreet drugs